Alert archive / New Jersey / Special Weather Statements in 2026

Special Weather Statement, NWS Philadelphia/Mount Holly

February 7, 2026Mercer County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Feb 7, 2026, 4:48 AM EST for Mercer County, New Jersey. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2026, 4:48 AM EST (09:48 UTC)
Expired
Feb 7, 2026, 5:30 AM EST
In force
42 min
Issued by
NWS Philadelphia/Mount Holly

County Mercer County, NJ

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2026-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2026-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS81 KPHI 070948
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
448 AM EST Sat Feb 7 2026

NJZ009-010-012-013-015-019-020-PAZ105-106-071030-
Hunterdon-Northwestern Burlington-Ocean-Western
Monmouth-Somerset-Middlesex-Mercer-Lower Bucks-Upper Bucks-
448 AM EST Sat Feb 7 2026

...A SNOW SQUALL WILL AFFECT NORTHWESTERN OCEAN...SOUTHERN
HUNTERDON...MERCER...NORTHEASTERN BURLINGTON...SOUTHWESTERN
SOMERSET...SOUTHWESTERN MONMOUTH...SOUTHWESTERN MIDDLESEX AND CENTRAL
BUCKS COUNTIES...

At 448 AM EST, a snow squall was located over Lawrenceville, or near
Trenton, moving southeast at 30 mph.

Wind gusts up to 40 mph are possible with this squall.

Locations impacted include...
Trenton, East Brunswick, South Brunswick, Manalapan, Ewing,
Princeton, Byram, Bedminster, Jamesburg, Hightstown, Tinicum,
Bordentown, Cranbury, Pennington, New Hope, Yardley, Hopewell,
Allentown, Frenchtown, and Milford.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4044 7527 4056 7509 4033 7427 3994 7442
TIME...MOT...LOC 0948Z 306DEG 27KT 4029 7477 

$$

Gorse

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 7, 2:17 AM EST, 2 hours 31 minutes earlier. Its key messages:

  • 1. An Arctic front will pass through the region this morning, possibly with isolated heavier snow showers or snow squalls. 2. Dangerously cold and windy conditions develop this morning and will continue through Sunday morning as arctic high pressure builds into the region. 3. Temperatures moderating close to normal during next week, however some wintry precipitation possible around midweek.
Area forecast discussion, Feb 7, 2:17 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
217 AM EST Sat Feb 7 2026

.WHAT HAS CHANGED...
No significant changes.

&&

.KEY MESSAGES...
1. An Arctic front will pass through the region this morning,
possibly with isolated heavier snow showers or snow squalls.

2. Dangerously cold and windy conditions develop this morning and
will continue through Sunday morning as arctic high pressure builds
into the region.

3. Temperatures moderating close to normal during next week, however
some wintry precipitation possible around midweek.

&&

.DISCUSSION...
KEY MESSAGE 1...An Arctic front will pass through the region this
morning, possibly with isolated heavier snow showers or snow squalls.

The Arctic front is currently through the Great Lakes and Ohio
Valley and will track through western New York and western
Pennsylvania early this morning before moving offshore by late
morning. This will be accompanied with a deep H5 trough and strong
shortwave energy.

Light snow ahead of this front will wind down, but then with the
passage of the front and the shortwave, a round of snow showers and
possible brief snow squalls will develop around daybreak. Though
additional snow accumulation will be minimal with any snow showers,
there may be visibility restrictions to under one mile along with
brief gusts of 30 to 40 mph.

KEY MESSAGE 2...Dangerously cold and windy conditions develop this
morning and will continue through Sunday morning as arctic high
pressure builds into the region.

Strong cold air advection develops behind the passage of the Arctic
front, and temperatures will be crashing throughout the day. 925mb-
850mb temperatures drop to -21C to -25C by late this afternoon. As a
result, the max temperature for today will occur in the pre-dawn
hours, generally in the mid and upper 20s. Temperatures crash into
the single digits and teens late this morning.

Meanwhile, as arctic high pressure builds into the Great Lakes
and Ohio Valley, low pressure over the western Atlantic will
intensify and deepen. This results in a tight northwest pressure
gradient over the Northeast and Mid-Atlantic. Winds increase to 20
to 35 mph with gusts up to 55 mph for most of the region and as high
as 60 mph across Delmarva and the southern coast of New Jersey. The
High Wind Warning and Wind Advisory remain in effect and will be in
effect through midnight tonight.

The strong winds and very cold daytime temperatures will result in
wind chills below zero during the daytime hours today, ranging from
around -5 to -15 degrees for most areas, and as low as -25 in the
southern Poconos.

Temperatures tonight will drop into the single digits by Sunday
morning for most of the region and as low as -5 degrees in the
southern Poconos and far northwest New Jersey. Wind chills will be
as low as -30 degrees tonight in the southern Poconos and far
northwest New Jersey. Minimum wind chills will range from -10 to -20
for the rest of the region tonight. The Extreme Cold Warning remains
in effect for the entire region beginning this morning through noon
Sunday. High temperatures Sunday will range from the mid 10s to low
20s, but northwest winds will be 10 to 20 mph with gusts up to 30
mph and this will result in maximum daytime wind chills in the
single digits Sunday afternoon. Lows Sunday night will be in the
single digits, and wind chills will be below zero; as low as -10
degrees north and west of the Fall Line and as low as -15 degrees in
the southern Poconos. A Cold Weather Advisory will likely be needed
through Monday morning following the ending of the Extreme Cold
Warning.

A slow moderation of temperatures will occur as the new week
progresses.

KEY MESSAGE 3...Temperatures moderating close to normal during next
week, however some wintry precipitation possible around midweek.

A weak ridge aloft will begin building in over the area during a
portion of next week. This will dislodge the arctic air and allow
for some milder air to advect in. Temperatures from Tuesday onward
look to be much closer to normal, with highs mainly in the 30s (even
low 40s in Delmarva).

For the mid-week time frame, an upper-level trough develops to our
west. At the surface, a low looks to develop near the Great Lakes
region and then track eastward. The passage of this low looks to
bring an opportunity for some wintry precipitation to at least parts
of our region late Tuesday night and Wednesday. If the overrunning
precipitation moves in quick enough, then enough cold air may linger
near the surface to result in a wintry mix. Details remain uncertain
this far out, but overall the system may have a limited amount of
moisture with it. If there is more moisture and mixed precipitation,
then impacts may change. However with the passage of the main
dynamics currently sliding by to our north, this tends to reduce the
precipitation chances across much of our area. The main thing is
that our region exits out of the deep freeze during the course of
next week.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through early this morning...Generally VFR, though brief MVFR
conds in -SN through 08Z or so. W-SW winds 5 to 10 kt turn NW
10 to 15 kt with 20 to 25 kt gusts by 09Z, then to 15 to 20 kt
with gusts up to 30 kt prior to 12Z. Moderate confidence
overall.

Today...VFR. NW winds 20 to 30 kt with 40 to 50 kt gusts. The
strongest winds will occur at KMIV/KACY. High confidence.

Tonight...VFR. NW winds 20 to 30 kt with 40 to 50 kt gusts,
diminishing to 15 to 20 kt with 25 to 30 kt gusts by 06Z. High
confidence.

Sunday...VFR. NW winds 10 to 15 kt with 20 to 25 kt gusts.

Outlook...

Sunday night...VFR. Northwest winds diminishing.

Monday...VFR.

Tuesday and Wednesday...A period of sub-VFR conditions and
wintry precipitation possible later Tuesday night and Wednesday.

&&

.MARINE...
An Arctic front passes across the waters later this morning, and
winds will quickly turn northwest and ramp up to 25 to 35 kt with 40
to 50 kt gusts. Storm Warnings are in effect for the ocean waters
south of Manasquan Inlet and for Delaware Bay and Gale Warnings
remain in effect for ANZ450, the zone from Sandy Hook NJ to
Manasquan Inlet. Heavy Freezing Spray Warnings are also in effect
through Sunday morning.

Gale Warnings will be needed tonight after the Storm Warnings end,
and then Small Craft Advisories will be needed on Sunday. Freezing
Spray Advisories will also be needed on Sunday.

Regarding the river/bay ice...Ice continues across area bay
waters and inland estuaries. This includes, but is not limited
to the Delaware estuary. On rivers, the ice has grown in
thickness enough to cause some restrictions in the flow. Per
satellite imagery and ice analysis data, the Delaware River is
mostly ice covered from the entrance to Delaware Bay northward,
or upstream, to at least Washington Crossing.

The most common ways river ice can break up is either through a
thermal or mechanical means. We would like to see temperatures
rise into the 40s for a few days, but that's not expected within
the next several days. Significant rainfall, producing river
rises, can also break up ice. But again, that's not in the
forecast either this coming week.

As a result, ice will continue to expand before it contracts,
especially with another deep freeze expected this weekend. For
next week, there may be a pause in the growth during the
daylight hours as temperatures warm above freezing, however
temperatures at night will continue to support expansion.

Outlook...

Sunday night and Monday...SCA conditions subside, especially
on Monday. Light to moderate freezing spray diminishes by later
Sunday night into Monday.

Tuesday and Wednesday...No marine headlines are anticipated.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Extreme Cold Warning from 6 AM this morning to noon EST Sunday
     for PAZ060>062-070-071-101>106.
     Wind Advisory until midnight EST tonight for PAZ054-055-
     060>062-070-071-101>106.
     Extreme Cold Warning until noon EST Sunday for PAZ054-055.
NJ...High Wind Warning until midnight EST tonight for NJZ016-
     020>027.
     Extreme Cold Warning from 6 AM this morning to noon EST Sunday
     for NJZ001-007>010-012>027.
     Wind Advisory until midnight EST tonight for NJZ001-007>010-
     012>015-017>019.
DE...High Wind Warning until midnight EST tonight for DEZ001>004.
     Extreme Cold Warning from 6 AM this morning to noon EST Sunday
     for DEZ001>004.
MD...High Wind Warning until midnight EST tonight for MDZ012-015-
     019-020.
     Extreme Cold Warning from 6 AM this morning to noon EST Sunday
     for MDZ012-015-019-020.
MARINE...Storm Warning until 4 AM EST Sunday for ANZ430-431-451>455.
     Heavy Freezing Spray Warning until 10 AM EST Sunday for ANZ430-
     431-450>455.
     Gale Warning until 10 AM EST Sunday for ANZ450.

&&

DISCUSSION...Gorse/MPS/Staarmann
AVIATION...Gorse/MPS
MARINE...Gorse/MPS
Hazardous weather outlook, Feb 7, 2:27 AM EST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
227 AM EST Sat Feb 7 2026

MDZ012-015-019-020-081100-
Kent MD-Queen Annes-Talbot-Caroline-
227 AM EST Sat Feb 7 2026

...EXTREME COLD WARNING NOW IN EFFECT UNTIL NOON EST SUNDAY...
...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

In the hours before

Local storm report, Feb 6, 11:30 PM EST, 5 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1130 PM EST Fri Feb 6 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Snow             Bushkill Twp            40.81N 75.33W
02/06/2026  M0.5 Inch        Northampton        PA   Trained Spotter

&&

Gorse
Local storm report, Feb 6, 11:33 PM EST, 5 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1133 PM EST Fri Feb 6 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Snow             Hockessin               39.79N 75.69W
02/06/2026  M0.1 Inch        New Castle         DE   Trained Spotter

&&

Gorse
Local storm report, Feb 7, 1:10 AM EST, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
110 AM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     Snow             Philadelphia Internatio 39.88N 75.23W
02/07/2026  M0.1 Inch        Philadelphia       PA   ASOS

1200 AM     Snow             Lehigh Valley Internati 40.65N 75.44W
02/07/2026  M0.1 Inch        Lehigh             PA   ASOS

1130 PM     Snow             Quakertown              40.44N 75.34W
02/06/2026  M0.2 Inch        Bucks              PA   Trained Spotter

1200 AM     Snow             Reading Regional Airpor 40.38N 75.97W
02/07/2026  M0.2 Inch        Berks              PA   ASOS

1200 AM     Snow             Trenton Mercer Airport  40.28N 74.81W
02/07/2026  M0.4 Inch        Mercer             NJ   ASOS

0100 AM     Snow             Mount Holly WFO         40.01N 74.82W
02/07/2026  M0.2 Inch        Burlington         NJ   Official NWS Obs

1200 AM     Snow             Atlantic City Internati 39.45N 74.57W
02/07/2026  M0.0 Inch        Atlantic           NJ   ASOS

            Trace of snow.

1200 AM     Snow             New Castle County Airpo 39.68N 75.61W
02/07/2026  M0.0 Inch        New Castle         DE   ASOS

            Trace of snow.

&&

Gorse
Local storm report, Feb 7, 3:39 AM EST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
339 AM EST Sat Feb 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     Snow             4 WSW Wantage Twp       41.22N 74.68W
02/07/2026  M0.5 Inch        Sussex             NJ   Trained Spotter

&&

Gorse
Special weather statement, Feb 7, 4:45 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
445 AM EST Sat Feb 7 2026

DEZ001-002-MDZ012-015-071030-
Kent-New Castle-Queen Anne's-Kent-
445 AM EST Sat Feb 7 2026

...A SNOW SQUALL WILL AFFECT SOUTHWESTERN NEW CASTLE...NORTHWESTERN
KENT...NORTHEASTERN QUEEN ANNE'S AND NORTHEASTERN KENT COUNTIES...

At 445 AM EST, a snow squall was located over Kennedyville, or 13
miles southeast of Aberdeen Proving Ground, moving southeast at 35
mph.

Wind gusts up to 40 mph are possible with this squall.

This squall will be near...
  Millington and Crumpton around 450 AM EST.
  Sudlersville around 500 AM EST.
  Hartly around 510 AM EST.
  Hazlettville around 520 AM EST.

Other locations impacted by this squall include Kenton, Leipsic,
Marydel, Wyoming, Galena, Templeville, Felton, and Rodney Village.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 3937 7611 3937 7599 3936 7598 3937 7595
      3936 7588 3937 7588 3938 7582 3926 7551
      3901 7558 3910 7575 3914 7575 3913 7580
      3932 7615
TIME...MOT...LOC 0945Z 308DEG 29KT 3932 7597

Gorse
Special weather statement, Feb 7, 4:48 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
448 AM EST Sat Feb 7 2026

NJZ009-010-012-013-015-019-020-PAZ105-106-071030-
Hunterdon-Northwestern Burlington-Ocean-Western
Monmouth-Somerset-Middlesex-Mercer-Lower Bucks-Upper Bucks-
448 AM EST Sat Feb 7 2026

...A SNOW SQUALL WILL AFFECT NORTHWESTERN OCEAN...SOUTHERN
HUNTERDON...MERCER...NORTHEASTERN BURLINGTON...SOUTHWESTERN
SOMERSET...SOUTHWESTERN MONMOUTH...SOUTHWESTERN MIDDLESEX AND CENTRAL
BUCKS COUNTIES...

At 448 AM EST, a snow squall was located over Lawrenceville, or near
Trenton, moving southeast at 30 mph.

Wind gusts up to 40 mph are possible with this squall.

Locations impacted include...
Trenton, East Brunswick, South Brunswick, Manalapan, Ewing,
Princeton, Byram, Bedminster, Jamesburg, Hightstown, Tinicum,
Bordentown, Cranbury, Pennington, New Hope, Yardley, Hopewell,
Allentown, Frenchtown, and Milford.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4044 7527 4056 7509 4033 7427 3994 7442
TIME...MOT...LOC 0948Z 306DEG 27KT 4029 7477

Gorse

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 6:34 AM ESTSnow Squall WarningPHIAtlantic, Burlington, Camden, Gloucester, Ocean41 min
Feb 7, 7:14 AM ESTSnow Squall WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more31 min
Feb 7, 7:18 AM ESTSnow Squall WarningPHICumberland, Gloucester, Salem27 min
Feb 7, 7:44 AM ESTSnow Squall WarningPHIAtlantic, Cape May, Cumberland, Gloucester31 min
Feb 7, 7:45 AM ESTSnow Squall WarningPHIGloucester, Salem30 min
Feb 7, 8:15 AM ESTSnow Squall WarningPHIAtlantic, Cumberland, Gloucester, Salem30 min
Feb 7, 8:23 AM ESTSnow Squall WarningPHIAtlantic37 min
Feb 7, 8:46 AM ESTSnow Squall WarningPHIAtlantic, Cape May, Cumberland, Gloucester, Salem15 min
Feb 7, 5:14 AM ESTSnow Squall WarningPHIKent31 min
Feb 7, 4:45 AM ESTSpecial Weather StatementPHIKent45 min

Nearby

Special Weather Statements in New Jersey, 2026Every special weather statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.